Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 184, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jun 20, 2021, 6:30 AM CDT. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2021, 6:30 AM CDT (11:30 UTC)
- Expired
- Jun 20, 2021, 8:00 AM CDT
- In force
- 90 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jun 20, 5:07 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 20, 5:07 AM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
507 AM CDT Sun Jun 20 2021
.NEAR TERM UPDATE /Now Through Monday/...Tropical Depression
Claudette continues to lift northeastward across central AL early
this morning. Regional radar imagery shows additional bands of
showers and a few thunderstorms across portions of interior south
central AL along the eastern and southeastern periphery of the
circulation around the Depression. Brief locally heavy rainfall
and brief strong and gusty winds will be possible with some of
these convective bands. These bands of precipitation will mostly
be moving east of the forecast area by late this morning and this
afternoon. The likely POPs over southwest and south central AL
will decrease during the predawn hours as this convective band
moves slowly off to the east. Additional rain showers may develop
through early Sunday morning, especially across south central AL
into the western FL panhandle where moisture will be greatest. TD
Claudette will continue to quickly lift northeastward away from
our area, while shortwave ridging aloft builds across MS into
western AL through this afternoon. Deeper moisture associated with
Claudette will quickly shift east of our region today with
slightly lower precipitable water values along with a bit more
subsidence spreading over our area. Short range model solutions
still indicate precipitable water values between 1.5" and 1.75"
across the area today, and perhaps even closer to 2" near the
immediate coast this afternoon as a region of deeper moisture
surges north again in advance of a shortwave trough axis that will
be located well to our west over southeastern TX. All in all,
convective coverage should be more limited across our forecast
area on today, but enough moisture and instability will be
available to continue a chance of showers and storms through the
day. POPs were generally kept between 20 and 30 percent over
inland areas (north of Highway 84) and 30 to 40 percent south
toward the coast.
The upper trough will slowly advance eastward toward the Lower
Mississippi Valley region tonight and will gradually phase with a
large scale trough that will deepen across much of the east
central CONUS during the day Monday. Deep layer moisture will
gradually spread across our forecast area late tonight and
especially during the day Monday when precipitable water values
increase to 2" to 2.25" across much of our area. Ascent
overspreading the region will result in the development of
numerous showers and a few thunderstorms Monday, and will keep
POPs between 60 to 70 percent range over most of the area. There
could be pockets of locally heavy rainfall considering the deep
moisture that will be in place over the region. There is a SLIGHT
RISK of excessive rainfall on Monday. Considering how much rain
recently fell in association with Tropical Storm Claudette, we
considered increasing this risk to MODERATE, but after
coordinating with LIX and WPC ERO we decided that the SLIGHT was
ok for now considering most of the heavier forecast QPF is just
south of the areas that received the excessive Claudette rainfall.
This will need to be reassess later today if the QPF forecast
changes significantly. Instability remains a bit more uncertain
for now on Monday, but with potential for a developing 30-35 kt
southwesterly low level jet and areas of up to 1000-1500 J/KG
MLCAPE, cannot rule out a few strong to marginally severe storms
Monday.
Highs today will range from the mid 80s near the coast to the
upper 80s to low 90s inland. Lows tonight will be seasonably warm
in the low to mid 70s inland and mid to upper 70s along the coast.
Highs Monday may be a few degrees cooler with the increased
clouds/rain coverage, but still ranging in the mid to upper 80s
over most places.
Hazard Update: The Wind Advisory was allowed to expire at 1 AM
this morning. The Coastal Flood Advisory was cancelled early with
tidal gauges indicating values falling with outgoing tides. We
will change the High Surf Warning to a High Surf Advisory (as surf
heights have come down into the 5 to 7 foot range) valid through
the day but now expiring this evening instead of Monday morning. A
High Rip Current Risk continues through Tuesday. /12
&&
.SHORT TERM /Monday Night Through Tuesday Night/...Aloft, a large
trough will persist over the eastern CONUS, with a shortwave
moving along the flow over the ArkLaTex region late Monday night
and over the Deep South through Tuesday. Coincident with this
shortwave will be a surface cold front that will sweep over the
southeastern CONUS beginning Monday evening. Expecting the cold
front to make its way over the region and towards the northern
Gulf coast Tuesday night.
All in all, expecting a continued wet pattern into midweek. Model
PWATs begin around 2-2.25 inches Monday night. However, as the
cold front approaches, the moisture will begin to decrease over
the local area as it is pushed southeastward. The models seem to
show a bit of disagreement in the timing of the cold front. For
instance, the GFS shows drier air being filtered into the region
faster as 1.75 inch PWATs are shown in over northern zones Tuesday
afternoon. The ECMWF, however, shows 2-2.10 inches area-wide
during this time. Then, by Tuesday evening, both models do
converge in solution once again and show PWATS around 1.5-1.9
inches for the local area, with the lower values in the north. In
addition, there will be sufficient instability through Tuesday.
Model guidance suggests between 500- 1200 J/kg MLCAPE Tuesday
afternoon, although bulk shear values are modest at best. Both the
GFS and ECMWF show a 35-40 knot low level jet setting up over our
eastern zones late Monday night into early Tuesday; however, the
ECMWF shows this jet over south-central Alabama whereas the GFS
shows this feature over the western Florida Panhandle and off over
the Gulf waters. Overall, given low parameters along with some
model uncertainty, not expecting severe weather; however,
thunderstorms will be a possibility through the short term period
along with scattered to numerous showers (especially through the
day on Tuesday).
Low temperatures Monday night will mainly be in the lower 70s
north of I-10 and in the lower to mid 70s south. Expect cooler
highs, in the lower 80s, Tuesday afternoon due to the greater rain
coverage during the day. As moisture begins to decrease Tuesday
night, lows will be slightly cooler, in the upper 60s to lower 70s
north of I-10 and in the lower to mid 70s south. Lastly, the HIGH
RISK of rip currents will continue for our southwest Alabama and
northwest Florida Panhandle beaches through at least Tuesday. /26
&&
.EXTENDED TERM /Wednesday Through Saturday/...A mean upper trough
stretches south across the eastern Conus mid week. Both the 00z
GFS and 12z ECMWF are advertising the upper trough meandering
around over the East Coast through the end of the week until a
strong upper level shortwave trough moves south over the Plains,
shifting the east coast upper trough west over the Southeast and
weakening an upper ridge stretching west from high pressure
centered over west Texas. A surface front is expected to move
south near the northern Gulf coast by Wednesday, then quickly wash
out into Thursday as a surface ridge stretching west over the
northern Gulf of Mexico(GFS) or Southeast(ECMWF) becomes
reorganized. The more southern position of the GFS ridge brings a
more organized southerly flow to the Southeast than the ECMWF;
but, by the coming weekend the surface ridge in the ECMWF shifts
south, bringing a more organized onshore flow off the Gulf of
Mexico. Either solution keeps moisture levels high through the
extended, though with the boundary washing out and the upper ridge
being dominant through the end of the work week, rain chances see
a general decrease from midweek through late week. A more
diurnal/summertime pattern is expected for late week with chances
for showers and storms over the Gulf overnight and into the
morning hours then spreading inland by the afternoon.
High temperatures will generally be in the mid to upper 80s
through the extended period, with lows in the lower to mid 70s
north of I-10 and in the mid to upper 70s south. /16/26
&&
.MARINE...A moderate to occasionally strong southwest to west flow
will continue through this morning as Tropical Depression
Claudette continues to lift across central Alabama into northern
Georgia and well away from the local marine area. Will maintain
the Small Craft Advisory for all of the marine area through 1 PM
this afternoon, but this will primarily be in frequent gusts over
area bays, with sustained winds of 20 knots or greater being out
over the waters of the open Gulf. Southwesterly winds remain
somewhat elevated, between 15 and 20 knots with high seas offshore
through late this afternoon (Exercise Caution criteria) then
gradually subsiding. Light to moderate onshore flow persists
through Tuesday before diminishing to a weak to moderate onshore
flow late this week. Seas also gradually subside through the
week. /12
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 86 74 84 72 83 71 86 72 / 40 30 70 70 90 70 70 30
Pensacola 89 77 87 76 82 75 85 76 / 50 40 70 60 80 70 70 40
Destin 87 78 86 77 81 77 82 76 / 60 40 70 60 80 70 70 40
Evergreen 91 74 89 72 82 70 86 70 / 40 20 70 60 90 60 70 20
Waynesboro 90 72 86 71 81 69 86 70 / 20 20 70 70 80 40 50 20
Camden 91 72 88 71 82 69 86 70 / 30 20 70 60 80 50 50 20
Crestview 87 74 86 72 83 70 86 71 / 50 30 70 60 90 70 70 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Tuesday evening for ALZ265-266.
High Surf Advisory until 7 PM CDT this evening for ALZ265-266.
FL...High Rip Current Risk through Tuesday evening for FLZ202-204-206.
High Surf Advisory until 7 PM CDT this evening for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory until 1 PM CDT this afternoon for
GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Jun 20, 12:31 AM CDT, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
1231 AM CDT Sun Jun 20 2021
ALZ056>060-200630-
Conecuh AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
1231 AM CDT Sun Jun 20 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BUTLER...SOUTHERN CRENSHAW...CENTRAL
ESCAMBIA...SOUTHERN CONECUH AND NORTHERN COVINGTON COUNTIES UNTIL 130
AM CDT...
At 1230 AM CDT, the strong thunderstorms were located along a line
extending from 6 miles southeast of Brantley to 12 miles southwest of
Red Level to 5 miles south of I65 And AL 113, and moving east at 20
mph.
Wind gusts over 40 mph will be possible with these storms.
Locations impacted include...
Andalusia, Opp, Brewton, Evergreen, East Brewton, Brantley, McKenzie,
River Falls, Castleberry, Red Level, Dozier, Heath, Gantt, Glenwood,
I65 And US 84 and I65 And AL 113.
LAT...LON 3153 8616 3153 8620 3130 8619 3112 8679
3100 8735 3100 8738 3136 8729 3173 8615
3166 8615 3166 8616 3165 8616 3162 8618
3162 8615 3154 8614
TIME...MOT...LOC 0530Z 250DEG 20KT 3152 8618 3129 8677 3112 8732Special weather statement, Jun 20, 1:35 AM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
135 AM CDT Sun Jun 20 2021
ALZ056-058>060-200715-
Conecuh AL-Covington AL-Escambia AL-Crenshaw AL-
135 AM CDT Sun Jun 20 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN CRENSHAW...NORTHEASTERN ESCAMBIA...
SOUTHEASTERN CONECUH AND CENTRAL COVINGTON COUNTIES UNTIL 215 AM
CDT...
At 135 AM CDT, the strong thunderstorms were located along a line
extending from 8 miles northeast of East Brewton to 7 miles southwest
of Andalusia to 7 miles northeast of Opp, and moving east at 30 mph.
Wind in excess of 40 mph will be possible with these storms.
Locations impacted include...
Andalusia, Opp, River Falls, Heath and Gantt.
LAT...LON 3154 8615 3153 8616 3152 8620 3117 8619
3106 8702 3128 8691
TIME...MOT...LOC 0635Z 258DEG 27KT 3115 8694 3123 8658 3137 8619Special weather statement, Jun 20, 2:40 AM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
240 AM CDT Sun Jun 20 2021
ALZ059-060-200830-
Covington AL-Escambia AL-
240 AM CDT Sun Jun 20 2021
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA AND COVINGTON COUNTIES UNTIL 330 AM CDT...
At 236 AM CDT, the strong thunderstorms were located 13 miles northwest
of Laurel Hill, or 13 miles southwest of Andalusia, moving east at 40
mph.
Wind in excess of 40 mph will be possible with these storms.
Locations impacted include...
Andalusia, Opp, Florala and Lockhart.
LAT...LON 3100 8675 3119 8674 3119 8673 3118 8672
3119 8672 3119 8670 3122 8670 3144 8622
3144 8619 3100 8619
TIME...MOT...LOC 0736Z 256DEG 62KT 3113 8658The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:56 PM CDT | Special Weather Statement | MOB | Crenshaw | 49 min |
| Jun 19, 11:46 PM CDT | Special Weather Statement | MOB | Conecuh, Crenshaw, Escambia | 44 min |
| Jun 20, 12:31 AM CDT | Special Weather Statement | MOB | Conecuh, Covington, Escambia | 59 min |
| Jun 20, 1:35 AM CDT | Special Weather Statement | MOB | Covington | 40 min |
| Jun 20, 2:40 AM CDT | Special Weather Statement | MOB | Covington | 50 min |
| Jun 20, 4:51 AM CDT | High Surf Advisory | MOB | Baldwin, Mobile | 14 hr |
| Jun 20, 5:02 AM CDT | Special Marine Warning | MOB | 88 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.